Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 62, NWS Charleston, WV

June 4, 2001Randolph County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2001, 9:35 PM EDT for Randolph County, West Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 9:35 PM EDT (01:35 UTC)
Expired
Jun 4, 2001, 10:00 PM EDT
In force
25 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Randolph County, WV

What was reported inside it

TimeReportWhereRemark
Jun 4, 9:40 PM EDTThunderstorm WindHuttonsville, WVTrees and large branches were fallen along Route 219.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 931 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
931 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 050135
SVRRLX
WVC083-050200-
/NEW.KRLX.SV.W.0104.050135-050200/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 1000 PM EDT...

* AT 930 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 13 MILES WEST OF HUTTONSVILLE...MOVING EAST AT 45 MPH.

.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:05 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 4, 8:05 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
805 PM EDT MON JUN 4 2001

UPDATED TO CANCEL SEVERE THUNDERSTORM WATCH.

RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / JMV

In the hours before

Special weather statement, Jun 4, 7:52 PM EDT, 1 hour 43 minutes before
OHZ086-087-WVZ006>008-014-016>019-029-050100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT MON JUN 4 2001

A LINE OF STRONG THUNDERSTORMS EXTEND FROM NORTHERN LAWRENCE COUNTY
OHIO NORTHEAST TO ELIZABETH IN WIRT COUNTY WEST VIRGINIA. THIS LINE
WILL MOVE EAST AND EXTEND FROM SOUTHERN MASON COUNTY WEST VIRGINIA
NORTHEAST INTO NORTHERN GILMER COUNTY OF WEST VIRGINIA BY 9 PM. THE
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OF AROUND ONE HALF
INCH...WITH A FEW LOCATIONS SEEING UPWARDS OF AN INCH. SMALL HAIL
AND GUSTY WINDS WILL ALSO ACCOMPANY SOME OF THE STORMS.

MOTORIST SHOULD WATCH FOR PONDING WATER ON HIGHWAYS AND MINOR
FLOODING TO LOW LYING AND POUR DRAINAGE AREAS.

END/PMG
Special weather statement, Jun 4, 8:00 PM EDT, 1 hour 35 minutes before
OHZ086-087-WVZ006>008-014-016>019-029-050100-
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT MON JUN 4 2001

A LINE OF STRONG THUNDERSTORMS EXTEND FROM NORTHERN LAWRENCE COUNTY
OHIO NORTHEAST TO ELIZABETH IN WIRT COUNTY WEST VIRGINIA. THIS LINE
WILL MOVE EAST AND EXTEND FROM SOUTHERN MASON COUNTY WEST VIRGINIA
NORTHEAST INTO NORTHERN GILMER COUNTY OF WEST VIRGINIA BY 9 PM. THE
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OF AROUND ONE HALF
INCH...WITH A FEW LOCATIONS SEEING UPWARDS OF AN INCH. SMALL HAIL
AND GUSTY WINDS WILL ALSO ACCOMPANY SOME OF THE STORMS.

MOTORIST SHOULD WATCH FOR PONDING WATER ON HIGHWAYS AND MINOR
FLOODING TO LOW LYING AND POUR DRAINAGE AREAS.

.END/PMG
Special weather statement, Jun 4, 8:01 PM EDT, 1 hour 34 minutes before
VAZ003-004-050100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT MON JUN 4 2001

SEVERE THUNDERSTORM WATCH 363 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN VIRGINIA...

  BUCHANAN...     DICKENSON...

THUNDERSTORMS HAVE DISSIPATED AND ONLY A FEW LIGHT RAIN SHOWERS
REMAIN.
Special weather statement, Jun 4, 8:45 PM EDT, 50 minutes before
WVZ008-014>016-018-027>030-039-050130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT MON JUN 4 2001

GUSTY THUNDERSTORMS WILL PUSH SOUTH AND EAST FROM SOUTHERN PUTNAM
COUNTY NORTHEAST TO WESTON IN LEWIS COUNTY OF WEST VIRGINIA. THESE
STORMS WILL REACH A LINE FROM CHARLESTON NORTH TO BUCKHANNON BY 915
PM.

PERSONS SHOULD WATCH FOR WIND GUST OF 30 TO 40 MPH ALONG BRIEF HEAVY
RAINS AND SMALL HAIL. MOTORIST SHOULD BE ALERT TO LOW VISIBILITIES
AND PONDING WATER ON HIGHWAYS.

.END/PMG

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:45 PM EDTSevere Thunderstorm WarningRLXBoone, Raleigh45 min
Jun 5, 3:58 PM EDTFlash Flood WarningRLXWayne3 hr
Jun 5, 4:16 PM EDTFlash Flood WarningRLXLincoln3 hr
Jun 5, 4:34 PM EDTFlash Flood WarningRLXBoone, Fayette, Raleigh3 hr
Jun 5, 4:37 PM EDTSevere Thunderstorm WarningRLXFayette38 min
Jun 5, 6:45 PM EDTFlash Flood WarningRLXKanawha, Lincoln, Putnam3 hr
Jun 5, 7:08 PM EDTFlash Flood WarningRLXClay, Nicholas3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.